The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Localy compact full homeomorphism groups are zero-dimensional

Author: James Keesling
Journal: Proc. Amer. Math. Soc. 29 (1971), 390-396
MSC: Primary 54.80
MathSciNet review: 0275404
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a metric space and let $ G(X)$ be the space of homeomorphisms of X with the compact open topology.

If $ G(X)$ is locally compact, then it is zero-dimensional.

Some examples are also given of metric spaces X for which $ G(X)$ is compact.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.80

Retrieve articles in all journals with MSC: 54.80

Additional Information

Keywords: Function space, compact open topology, space of homeomorphisms, flow, topological group, one parameter subgroup, locally compact topological group, zero-dimensional
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society